MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH CONICAL EXTRACTION SCREW FOR 1.5MM & 2.0MM CORTEX SCREWS; EXTRACTOR

OBERDORF SYNTHES PRODUKTIONS GMBH CONICAL EXTRACTION SCREW FOR 1.5MM & 2.0MM CORTEX SCREWS; EXTRACTOR
Catalog Number 309.51
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that the conical extraction screw for 1.5mm & 2.0mm cortex screws broke.It is unknown where and how the issue occurred.This report is for one (1) conical extraction screw for 1.5mm & 2.0mm cortex screws.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history lot part: 309.510, lot: 9533066, manufacturing site: bettlach, release to warehouse date: 27.Aug.2015.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: investigation summary investigation site: cq zuchwil, selected flow: damaged: visual | examples: deformed/bent/cracked/broken.Visual inspection: the received extraction screw shows that the threads approximately at the middle section of the conical threaded tip section a part of thread is badly damaged (broken off).Dimensional inspection: the investigation has shown that the cause of complained malfunction is a post-manufacturing caused use related damage at the device, therefore no dimensional inspection is needed.Furthermore the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the damage.Drawing/specification review: the used material was stainless steel 1.4112 as required and the measured hardness was within the specification.The investigation has shown that the cause of complained malfunction is a post-manufacturing caused use related damage at the device, therefore no document/specification review is needed.Summary: the received condition of the device is concordant with the complaint description and the complaint condition is confirmed.The manufacturing review shows that the production procedure was according to the specifications and there were no issues that would contribute to this complaint condition.Based on the provided information we are not able to determine the exact cause of this complaint.We only can assume that exceeding applied mechanical overload during the loosening of a blocked screw caused the breakage of the threads.Please take notice on page 19 in surgical technique guide, version 036.000.918: during insertion ensure that enough axial pressure is exerted and retain the axis.Only use sharp-edged extraction screws (recommendation: one extraction).Do not use extraction screws with power tools.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CONICAL EXTRACTION SCREW FOR 1.5MM & 2.0MM CORTEX SCREWS
Common Device Name
EXTRACTOR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9491967
Report Number8030965-2019-71236
Device Sequence Number1385018
Product Code HWB
UDI-Device Identifier07611819018433
UDI-Public(01)07611819018433
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309.51
Device Lot Number9533066
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2019
Initial Date Received by Manufacturer 11/28/2019
Supplement Date Received by Manufacturer01/09/2020
Initial Report FDA Received Date12/18/2019
Supplement Report FDA Received Date01/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1